Hokkaido Mathematical Journal

Uniform convergence of orthogonal polynomial expansions for exponential weights

Kentaro ITOH, Ryozi SAKAI, and Noriaki SUZUKI

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider an exponential weight $w(x) = \exp(-Q(x))$ on ${\mathbb R} = (-\infty,\infty)$, where $Q$ is an even and nonnegative function on ${\mathbb R}$. We always assume that $w$ belongs to a relevant class $\mathcal{F}(C^2+)$. Let $\{p_n\}$ be orthogonal polynomials for a weight $w$. For a function $f$ on ${\mathbb R}$, $s_n(f)$ denote the $(n-1)$-th partial sum of Fourier series. In this paper, we discuss uniformly convergence of $s_n(f)$ under the conditions that $f$ is continuous and has a bounded variation on any compact interval of ${\mathbb R}$. In the proof of main theorem, Nikolskii-type inequality and boundedness of the de la Vall{\'{e}}e Poussin mean of $f$ play important roles.

Article information

Source
Hokkaido Math. J., Volume 48, Number 2 (2019), 263-280.

Dates
First available in Project Euclid: 11 July 2019

Permanent link to this document
https://projecteuclid.org/euclid.hokmj/1562810508

Digital Object Identifier
doi:10.14492/hokmj/1562810508

Mathematical Reviews number (MathSciNet)
MR3980942

Zentralblatt MATH identifier
07080094

Subjects
Primary: 41A17: Inequalities in approximation (Bernstein, Jackson, Nikol s kii-type inequalities)
Secondary: 41A10: Approximation by polynomials {For approximation by trigonometric polynomials, see 42A10}

Keywords
uniformly convergence of Fourier series weighted polynomial approximation Erdős type weight de la Vallée Poussin mean Nikolskii-type inequality

Citation

ITOH, Kentaro; SAKAI, Ryozi; SUZUKI, Noriaki. Uniform convergence of orthogonal polynomial expansions for exponential weights. Hokkaido Math. J. 48 (2019), no. 2, 263--280. doi:10.14492/hokmj/1562810508. https://projecteuclid.org/euclid.hokmj/1562810508


Export citation